Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 86, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 15, 2012, 2:44 PM CDT for Trigg County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2012, 2:44 PM CDT (19:44 UTC)
- Expired
- Mar 15, 2012, 3:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Trigg County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1726 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
322
WUUS53 KPAH 151944
SVRPAH
KYC221-152015-
/O.NEW.KPAH.SV.W.0086.120315T1944Z-120315T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
244 PM CDT THU MAR 15 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN TRIGG COUNTY IN WESTERN KENTUCKY...
* UNTIL 315 PM CDT.
* AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 11 MILES NORTH OF DOVER...AND MOVING NORTHEAST AT
25 MPH. THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL.
* LOCATIONS IN THE WARNED AREA INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN TRIGG COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3664 8786 3666 8786 3668 8804 3670 8800
3684 8768 3682 8767 3665 8769 3663 8773
3663 8785
TIME...MOT...LOC 1943Z 245DEG 20KT 3663 8790
WIND...HAIL <50MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 12:43 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Mar 15, 12:43 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1243 PM CDT THU MAR 15 2012 .UPDATE... ISSUED AT 1243 PM CDT THU MAR 15 2012 MCV VERY NOTICEABLE IN RADAR IMAGERY MOVING EAST ALONG HIGHWAY 13 JUST EAST OF MARION AS OF 1730Z. TEMPERATURES HAVE WARMED TO NEAR 80 OVER THE PENNYRILE AND SOUTHWEST INDIANA...AND SCATTERED STORMS HAVE RECENTLY DEVELOPED IN THAT AREA. THESE STORMS WILL HAVE THE GREATEST CHANCE TO PRODUCE LARGE HAIL AND POSSIBLY SOME LOCALIZED DAMAGING WIND GUSTS AS THEY MOVE SLOWLY NORTHEAST AHEAD OF THE MCV. THE STORMS WILL ALSO PRODUCE TORRENTIAL RAINFALL WHICH MAY TAX SOME DRAINAGE SYSTEMS. AM SOMEWHAT SURPRISED TO SEE SO MUCH DEVELOPMENT ON THE NORTHWEST SIDE OF THE MCV...BUT IT SHOULD ALL BE EAST OF THE AREA AROUND 00Z. && .SHORT TERM...(TODAY THROUGH SATURDAY NIGHT) ISSUED AT 331 AM CDT THU MAR 15 2012 THE SHORT TERM WILL BE DICTATED BY A SERIES OF SHORT WAVES ALOFT MOVING ACROSS THE REGION FROM TIME TO TIME WITHIN NEARLY ZONAL FLOW. ONE SUCH PIECE OF ENERGY WILL MOVE INTO THE REGION TODAY. SURFACE BASED INSTABILITIES ARE CURRENTLY IN THE -2 TO -4 RANGE OVER MUCH OF THE REGION. IT WILL LIKELY BECOME EVEN MORE UNSTABLE OVER MOST AREAS THIS MORNING BEFORE THE SHORT WAVE COMES THROUGH. 0 TO 6 KM BULK SHEAR EXPECTED TO REMAIN RELATIVELY LOW IN THE 25 TO 35 KT RANGE...BUT THIS WILL STILL BE STRONG ENOUGH TO SUPPORT MULTICELL STORM FORMATION TODAY. ACTIVITY MAY START OVER E MO IN THE MORNING...THEN PROGRESS EAST AS THE DAY GOES ON. ADDITIONAL WEAK DISTURBANCES WILL TRACK EAST ACROSS THE REGION FRIDAY AND SAT...THO TIMING AND EXACT PATHS ARE A BIT LESS CERTAIN.. THEREFORE...WILL KEEP SHOWER/THUNDERSTORM CHANCES IN THE CHC RANGE. NEAR RECORD HIGH TEMPERATURES ARE LIKELY TO CONTINUE THROUGH SATURDAY...WITH NO COLD FRONTS IN SIGHT. .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 331 AM CDT THU MAR 15 2012 ON SUNDAY...THE UPPER RIDGE TRIES TO RE-ESTABLISH ITSELF OVER THE AREA BUT RIPPLES OF ENERGY ARE PROGGED TO TOP THE RIDGE...SO WILL MAINTAIN A SLIGHT CHANCE FOR SHOWERS AND STORMS. MEANWHILE...A LARGE TROF WILL CONTINUE COMING ASHORE ON THE WEST COAST AND DEEPEN AS IT DOES. THE UPPER RIDGE WILL AMPLIFY OVER OUR AREA AND THEN SHIFT EAST...AS THE WEST COAST TROF MOVES INTO THE ROCKIES. THE WARM WEATHER WILL CONTINUE HOWEVER...WITH HIGHS AROUND 80. ASIDE FROM AN ISOLATED SHOWER OR STORM...WILL CONTINUE TO LEAVE MONDAY DRY FOR NOW. WE WILL THEN TURN OUR ATTENTION TO WHAT HAPPENS WITH THIS TROF IN THE ROCKIES. THE GFS/GEM/ECMWF ALL TRY AND CLOSE OFF A MID/UPPER LEVEL LOW SOMEWHERE OVER SOUTHEAST COLORADO OR THE PANHANDLE OF TEXAS. MOST OF THE PRECIPITATION GENERATED AHEAD OF THIS SYSTEM APPEARS TO STAY TO OUR WEST ON MONDAY NIGHT AND TUESDAY. THEREFORE...WE SHOULD CONTINUE TO STAY VERY WARM WITH TEMPS AROUND 80 DEGREES CONTINUING. THE 12Z ECMWF TAKES THE UPPER LOW AND SLOWLY MOVES IT INTO THE SOUTH CENTRAL PLAINS DURING THE MIDDLE OF THE WEEK BUT KEEPS PRECIPITATION TO OUR WEST UNTIL WEDNESDAY NIGHT. HOWEVER THE 00Z ECMWF IS FASTER AND IS MORE PROGRESSIVE WITH THE UPPER TROUGH AND BRINGS IT INTO THE CENTRAL PLAINS AS EARLY AS TUESDAY NIGHT...AND SPREADS RAIN INTO THE AREA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...AS AN UPPER LOW FORMS OVER ARKANSAS...AND THEN SITS AND SPINS OVER OUR AREA FOR THE REST OF THE WEEK AND INTO THE WEEKEND. THE GFS IS NOT AS FAST WITH THE PROGRESSION OF THE UPPER SYSTEM AND SHOWS THE UPPER LOW DIVING INTO THE HEART OF TEXAS BY 12Z WED. HOWEVER...LIKE THE ECMWF...IT SHOWS PRECIPITATION SPREADING INTO WESTERN PARTS OF THE AREA BY LATE TUESDAY NIGHT AND INTO WEDNESDAY/WEDNESDAY NIGHT...AS THE LOW MEANDERS IN AND AROUND THE ARKLATEX REGION AND BECOMES ALL WOUND UP. THE GFS ENSEMBLES SHOW A MUCH SLOWER APPROACH AND WEAKER SYSTEM AND WOULD KEEP PRECIP OUT OF THE AREA UNTIL PROBABLY THURSDAY. USUALLY THESE TYPE OF CLOSED LOW SYSTEMS HAVE A MIND OF THEIR OWN AND MODELS HAVE A DIFFICULT TIME PLACING THEM. THEREFORE...WILL SHOW A GRADUAL INCREASE IN POPS FROM WEST TO EAST STARTING TUESDAY NIGHT AND GOING THROUGH WEDNESDAY NIGHT...BUT KEEP CHANCES LOW FOR NOW. TEMPERATURES WILL LIKELY BE MUTED BY CLOUDS/PRECIP ON WEDNESDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1243 PM CDT THU MAR 15 2012 THE THUNDERSTORM THREAT SHOULD JUST ABOUT BE OVER AT KCGI...BUT THE OTHER SITES WILL SEE 2 TO 4 HOURS OF AT LEAST SCATTERED TS IN THE VICINITY. OTHERWISE THE FORECAST WILL BE VFR THROUGH 18Z FRIDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && UPDATE...DRS SHORT TERM...GM LONG TERM....CW AVIATION...DRS
Hazardous weather outlook, Mar 15, 5:00 AM CDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CDT THU MAR 15 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-161000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 500 AM CDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE ENTIRE QUAD STATE REGION HAS BEEN OUTLOOKED BY THE STORM PREDICTION CENTER WITH SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. QUARTER SIZED HAIL OR LARGER...ALONG WITH DAMAGING WIND GUSTS... WILL BE THE MAIN CONCERNS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED DAILY THROUGH SUNDAY. AT THIS TIME...ORGANIZED SEVERE WEATHER IS NOT EXPECTED. HOWEVER...DUE TO THE VERY MOIST AND UNSTABLE AIR MASS IN PLACE...ISOLATED STRONG TO SEVERE STORMS CANNOT BE RULED OUT...ESPECIALLY DURING THE HEAT OF THE AFTERNOONS AND EARLY EVENINGS. IN ADDITION... LOCALLY HEAVY RAINFALL WILL LIKELY ACCOMPANY ANY STORMS THAT DO FORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Local storm report, Mar 15, 12:42 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1242 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM HAIL HOPKINSVILLE 36.85N 87.49W
03/15/2012 M1.75 INCH CHRISTIAN KY LAW ENFORCEMENT
GOLF BALL SIZE HAIL REPORTED ALONG GLASS AVENUE BY LAW
ENFORCEMENT.
&&
SMITTYLocal storm report, Mar 15, 1:13 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
113 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL 4 NW FORT BRANCH 38.29N 87.63W
03/15/2012 M1.00 INCH GIBSON IN TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED.
&&
SMITTYLocal storm report, Mar 15, 1:47 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
147 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM HAIL PETERSBURG 38.49N 87.28W
03/15/2012 M1.00 INCH PIKE IN TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED.
&&
SMITTYLocal storm report, Mar 15, 1:56 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
156 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL PETERSBURG 38.49N 87.28W
03/15/2012 M1.00 INCH PIKE IN TRAINED SPOTTER
ADDITIONAL REPORT. HAIL LASTING FOR NEARLY 5 MINUTES.
WIND GUSTS 40 MPH ASSOCIATED WITH THIS STORM.
&&
SMITTYLocal storm report, Mar 15, 2:22 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
222 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 2 SE MURRAY 36.59N 88.29W
03/15/2012 M1.00 INCH CALLOWAY KY TRAINED SPOTTER
SEVERAL REPORTS OF QUARTER SIZE HAIL SOUTHEAST OF TOWN.
&&
SMITTYLocal storm report, Mar 15, 2:36 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
236 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL HAMLIN 36.60N 88.08W
03/15/2012 M1.00 INCH CALLOWAY KY TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 12:42 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 23 min |
| Mar 15, 1:14 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 31 min |
| Mar 15, 1:45 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 30 min |
| Mar 15, 2:13 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 32 min |
| Mar 15, 2:23 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg, Todd | 37 min |
| Mar 15, 2:34 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 26 min |
| Mar 15, 3:00 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 30 min |
| Mar 15, 3:11 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Muhlenberg | 19 min |
| Mar 15, 3:51 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 24 min |
| Mar 15, 4:08 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 13 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.